Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 95, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 20, 2016, 8:18 AM CDT for Henderson County, Navarro County, Texas. It took effect at May 20, 2016, 11:47 PM CDT. It was in force for 52 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2016, 8:18 AM CDT (13:18 UTC)
- In effect from
- May 20, 2016, 11:47 PM CDT
- Expired
- May 23, 2016, 4:00 AM CDT
- In force
- 52 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henderson County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 118 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trinity River at Trinidad (TDDT2). The gauge peaked at 32.22 ft at May 21, 2016, 4:00 PM CDT.
- Action stage
- 31 ft
- Minor stage
- 33 ft
- Moderate stage
- 40 ft
- Major stage
- 46 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08062700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
843 WGUS44 KFWD 201318 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 818 AM CDT FRI MAY 20 2016 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... Trinity River At Trinidad Affecting Henderson and Navarro Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC213-349-210118- /O.NEW.KFWD.FL.W.0095.160521T0447Z-160523T0900Z/ /TDDT2.1.ER.160521T0447Z.160522T0600Z.160522T2100Z.NO/ 818 AM CDT FRI MAY 20 2016 The National Weather Service in Fort Worth has issued a * Flood Warning for The Trinity River At Trinidad. * from this evening to late Sunday night...Or until the warning is cancelled. * At 0800 AM Friday the stage was 31.68 feet. * Flood stage is 33.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by Friday night and continue to rise to a crest near 34 feet by Sunday after midnight. The river should fall below flood stage by late Sunday afternoon. && LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613 $$
4 follow-up statements
184 WGUS84 KFWD 202332 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 632 PM CDT FRI MAY 20 2016 ...The Flood Warning continues for the following areas in Texas... Trinity River At Trinidad Affecting Henderson and Navarro Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC213-349-211132- /O.EXT.KFWD.FL.W.0095.160521T1535Z-160523T0712Z/ /TDDT2.1.ER.160521T1535Z.160522T0600Z.160522T1912Z.NO/ 632 PM CDT FRI MAY 20 2016 The Flood Warning continues for The Trinity River At Trinidad. * At 6 PM Friday the stage was 31.93 feet. * Flood stage is 33 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by late Saturday morning and crest near 34 feet by Sunday after midnight. The river should fall below flood stage by Sunday afternoon. * At 33 feet, Minor flooding will occur along the right bank of river. Low woodlands for one mile along right bank will begin to flood. && LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613 $$
049 WGUS84 KFWD 210116 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 816 PM CDT FRI MAY 20 2016 ...The Flood Warning continues for the following areas in Texas... Trinity River At Trinidad Affecting Henderson and Navarro Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC213-349-211316- /O.EXT.KFWD.FL.W.0095.160521T2229Z-160523T0800Z/ /TDDT2.1.ER.160521T2229Z.160522T0600Z.160522T2000Z.NO/ 816 PM CDT FRI MAY 20 2016 The Flood Warning continues for The Trinity River At Trinidad. * At 0800 PM Friday the stage was 31.96 feet. * Flood stage is 33 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by late Saturday afternoon and crest near 33 feet by Sunday after midnight. The river should fall below flood stage by Sunday afternoon. && LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613 $$
166
WGUS84 KFWD 211326
FLSFWD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 AM CDT SAT MAY 21 2016
...The Flood Warning continues for the following areas in Texas...
Trinity River At Trinidad Affecting Henderson and Navarro Counties
...The Flood Warning continues for the following areas in Texas...
Little River Near Rockdale Affecting Milam County
Little River At Cameron Affecting Milam County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts.
&&
TXC213-349-220126-
/O.EXT.KFWD.FL.W.0095.160522T0429Z-160523T0600Z/
/TDDT2.1.ER.160522T0429Z.160522T1200Z.160522T1800Z.NO/
826 AM CDT SAT MAY 21 2016
The Flood Warning continues for
The Trinity River At Trinidad.
* At 0800 AM Saturday the stage was 32.15 feet.
* Flood stage is 33 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by
Saturday night and crest near 33 feet by Sunday morning. The river
should fall below flood stage by Sunday afternoon.
* At 33 feet, Minor flooding will occur along the right bank of river.
Low woodlands for one mile along right bank will begin to flood.
&&
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613
$$
TXC331-220125-
/O.CON.KFWD.FL.W.0093.000000T0000Z-160522T0732Z/
/RLRT2.2.ER.160519T2321Z.160520T2030Z.160521T1932Z.NO/
826 AM CDT SAT MAY 21 2016
The Flood Warning continues for
The Little River Near Rockdale.
* At 0715 AM Saturday the stage was 33.53 feet.
* Flood stage is 30 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by Saturday afternoon.
* At 33 feet, Moderate lowland flooding is expected along both banks.
&&
LAT...LON 3075 9715 3071 9703 3074 9696 3083 9707
3078 9707
$$
TXC331-220125-
/O.CON.KFWD.FL.W.0094.000000T0000Z-160522T0947Z/
/CMNT2.2.ER.160520T1430Z.160520T2154Z.160521T2147Z.NO/
826 AM CDT SAT MAY 21 2016
The Flood Warning continues for
The Little River At Cameron.
* At 0815 AM Saturday the stage was 32.45 feet.
* Flood stage is 30 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and
fall below flood stage by late Saturday afternoon.
&&
LAT...LON 3074 9696 3088 9686 3091 9698 3078 9707
$$144 WGUS84 KFWD 212058 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 358 PM CDT SAT MAY 21 2016 ...The Flood Warning is cancelled for the following areas in Texas... Trinity River At Trinidad Affecting Henderson and Navarro Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC213-349-212128- /O.CAN.KFWD.FL.W.0095.000000T0000Z-160523T0600Z/ /TDDT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 358 PM CDT SAT MAY 21 2016 The Flood Warning is cancelled for The Trinity River At Trinidad. * At 3 PM Saturday the stage was 32.20 feet. * Flood stage is 33 feet. * Forecast...The river crested below flood stage at 32.2 feet. The river will continue to fall to near 32 feet by Sunday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 20, 7:22 AM CDT, 56 minutes earlier.
Area forecast discussion, May 20, 7:22 AM CDT, 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 722 AM CDT FRI MAY 20 2016 .AVIATION... /12Z TAFs/ Clearing along the I-35 corridor overnight diminished the visibility at many area airports, but as stratus filled in the clear slot during the predawn hours, the visibility generally improved. However, with occasional VFR conditions returning around daybreak, some Metroplex airports will see a brief resurgence of BR before filtered sunlight warms the surface layer. Light southeast winds have ensued across Dallas/Fort Worth, evidence that the unseasonably cool air is finally eroding. FWS VWP shows southerly winds around 20 knots at FL020. Minimal sunlight this morning should prevent this momentum from reaching the ground, but southeast winds should dominate as the old postfrontal layer dissolves. VFR conditions should prevail by mid-afternoon and continue tonight. With weak flow above the nocturnal boundary layer, the stratus intrusion may not blanket all TAF sites Saturday morning. If sufficiently delayed, it may arrive after 12Z as a scattered deck. Have introduced MVFR ceilings at all TAF sites, but confidence is not high. 25 && .PREV DISCUSSION... /ISSUED 402 AM CDT FRI MAY 20 2016/ After several days of scattered rain across North and Central Texas...we will get a few quiet days before on and off rain chances return for next week. The upper trough responsible for yesterday's rain and thunderstorms is centered over eastern Kansas with the trough axis extending southward into North Texas. With the lack of any appreciable dry air advection into the region...ample low level moisture in the cool airmass has resulted in extensive low cloud cover and some fog. The low clouds will likely persist through midday then begin scattering out this afternoon. Temperatures will be slow to warm initially today then should respond into the upper 70s by afternoon with breaks in the clouds. Weak upper ridging will prevail across the region through the weekend with strengthening southerly flow and warming temperatures. Highs on Saturday should climb into the mid and upper 80s. Despite the ridging...ample low level moisture will be in place across the Southern Plains and with weak forcing...scattered thunderstorms are expected to develop along the dryline in northwest Oklahoma late Saturday afternoon. These should organize into a cluster and head southeast through late evening...running into a strengthening cap as they head in our general direction. We will have to keep an eye on these storms possibly making it into North Texas late Saturday night but as of right now...will keep PoPs out of the forecast. Slightly better storm chances arrive on Sunday as the western U.S. low moves a little closer and sends a piece of shortwave energy into the central Plains. The dryline will move a little farther east across the Panhandle and west-central Texas Sunday afternoon where convection is again expected to develop. Upper level winds would tend to send any organized convection southeast into our area late Sunday evening. Areas along and west of Interstate 35 would have the best chance for storms during this time. As we head into next week...the upper pattern does not change a great deal with a large trough over the western U.S. This should continue to support periodic waves of lift across the southern Plains resulting in active dryline convection each afternoon through much of next week. While storm chances are not high on any particular day...we will be unstable each afternoon with steep lapse rates. Forecast soundings suggest that we will remain capped during much of the time...but any organized convection that develops off to the west would likely move in our general direction with the best chances occurring in the late afternoon to late evening timeframe. The latest forecast will show 20-30 PoPs through much of next week. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 81 64 88 69 83 / 0 0 5 10 10 Waco 81 63 87 68 86 / 0 0 5 10 10 Paris 77 61 83 64 81 / 0 0 5 10 10 Denton 79 61 87 66 82 / 0 0 5 10 10 McKinney 79 61 86 66 83 / 0 0 5 10 10 Dallas 81 64 88 69 84 / 0 0 5 10 10 Terrell 80 62 87 67 84 / 0 0 5 10 10 Corsicana 80 64 87 68 85 / 0 0 5 10 10 Temple 82 63 86 68 85 / 0 0 5 10 10 Mineral Wells 80 62 86 67 83 / 0 0 5 10 20 && .FWD Watches/Warnings/Advisories... None. && 25/91
Hazardous weather outlook, May 20, 4:36 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 436 AM CDT FRI MAY 20 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 436 AM CDT FRI MAY 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ALTHOUGH SEASONAL WARMTH WILL RETURN...AND RICH GULF MOISTURE WILL RESULT IN CONSIDERABLE INSTABILITY...NORTH AND CENTRAL TEXAS MAY REMAIN WELL CAPPED THROUGHOUT THE UPCOMING WEEK. HOWEVER...A DRYLINE TO OUR WEST MAY SERVE AS A FOCUS FOR THE INITIATION OF THUNDERSTORMS EACH DAY...AND THIS ACTIVITY MAY REACH NORTH AND CENTRAL TEXAS DURING THE EVENING OR OVERNIGHT HOURS. WITH A VERY UNSTABLE ATMOSPHERE IN PLACE...ANY STORMS THAT OCCUR COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 25
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.